MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CRVD AGG BLADE 4.2MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

MEDOS INTERNATIONAL SàRL CRVD AGG BLADE 4.2MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 283412
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Reporter is mitek sales consultant.Udi: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The sales rep reported via phone that the inner shaft of the customer's curved aggressive shaver blade 4.2 mm broke during a procedure on (b)(6) 2019.Nothing fell into the patient.The surgeon used another like device to complete the procedure with no patient consequences or surgical delay to the case.The sales rep was not present for the case therefore could not provide any further information.The complaint device is being returned for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: investigation summary: the device was received for evaluation.Visual inspection confirms that the device is broken.The inner blade broke where the curved area begins on the distal end of the blade.The device was reviewed with the quality engineer responsible for the product.This complaint can be confirmed.A probable root cause could be an excessive lateral force or the hitting of a bone could have caused the blade to break in this area.Other than this possibility, we cannot discern a root cause for this failure.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CRVD AGG BLADE 4.2MM 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8966026
Report Number1221934-2019-58204
Device Sequence Number2151364
Product Code HRX
UDI-Device Identifier10886705025923
UDI-Public10886705025923
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number283412
Device Lot Number2L86133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer09/16/2019
11/01/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date09/27/2019
11/05/2019
Patient Sequence Number1